MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Catalog Number 1550350-08
Medical Device Problem Codes Difficult to Remove (1528); Failure to Advance (2524); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Vessel Or Plaque, Device Embedded In (1204)
Date of Event 09/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.The other additional 3 xience stents referenced are being filed under separate medwatch report numbers.
 
Event or Problem Description
It was reported that the procedure was to treat restenosis of 3 xience stents that were implanted in (b)(6) 2018.The stents were located in the left anterior descending (lad), circumflex and left main coronary arteries.The patient was symptomatic on (b)(6) 2019, with chest tightness and shortness of breath.An angiography was done to confirm restenosis and intervention was performed today, (b)(6) 2019.The 3.50x8 mm xience sierra was advanced with resistance noted with the previously implanted stents and once it was located in the proximal circumflex coronary artery it became stuck on one of the stents and could not be advanced or withdrawn.Finally the stent delivery system (sds) was able to be removed; however, the stent was not located on the sds when it came out of the anatomy.It was confirmed that the stent remained in the left main coronary artery and balloon angioplasty was used to crush the stent to the vessel.The patient remains hospitalized with a heart pump.No additional information was provided.
 
Additional Manufacturer Narrative
Exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot specific quality issue.The investigation determined the reported difficulties and treatment appear to be related to circumstances of the procedure as it is likely the device interacted with the previously implanted stents causing the reported failure to advance.During removal the device interacted with the previously implanted stents causing the reported difficulty to remove and subsequent stent dislodgement.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
XIENCE SIERRA
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9182917
Report Number2024168-2019-12479
Device Sequence Number14146801
Product Code NIQ
UDI-Device Identifier08717648227394
UDI-Public08717648227394
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Catalogue Number1550350-08
Device Lot Number9062541
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/18/2019
Supplement Date Received by Manufacturer11/15/2019
Initial Report FDA Received Date10/11/2019
Supplement Report FDA Received Date12/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3 UNKNOWN XIENCE STENTS
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age63 YR